Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 261, NWS Charleston, SC

September 11, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2011, 10:38 PM EDT for 4 counties in Georgia. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2011, 10:38 PM EDT (02:38 UTC)
Expired
Sep 11, 2011, 11:45 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 10:57 PM EDTTSTM WND DMGHarris Neck, GATHE PUBLIC REPORTED 1 LARGE OAK TREE DOWN AND 20 TO 30 LARGE LIMBS DOWN IN THE HARRIS NECK AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KNIP), launched 00:00Z, 2.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS52 KCHS 120238
SVRCHS
GAC029-051-179-191-120345-
/O.NEW.KCHS.SV.W.0261.110912T0238Z-110912T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1145 PM EDT

* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR PINE HARBOR...MOVING NORTHEAST AT 20
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINE HARBOR...CRESCENT...SHELLMAN BLUFF...SOUTH NEWPORT...HARRIS
  NECK...HALFMOON LANDING...ST. CATHERINES ISLAND...SUNBURY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3157 8151 3187 8123 3176 8107 3174 8111
      3172 8113 3162 8113 3145 8136
TIME...MOT...LOC 0238Z 225DEG 15KT 3157 8137

$$

BSH
1 follow-up statement
387 
WWUS52 KCHS 120308
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 PM EDT SUN SEP 11 2011

GAC029-051-179-191-120345-
/O.CON.KCHS.SV.W.0261.000000T0000Z-110912T0345Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-MCINTOSH GA-
1108 PM EDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN MCINTOSH...SOUTH CENTRAL CHATHAM...SOUTHEASTERN
BRYAN AND SOUTHEASTERN LIBERTY COUNTIES...

AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ST. CATHERINES ISLAND...OR ABOUT 22 MILES SOUTH OF
RICHMOND HILL...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON
LANDING...HARRIS NECK...SHELLMAN BLUFF...SOUTH NEWPORT...ST.
CATHERINES ISLAND AND SUNBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3152 8128 3162 8141 3187 8123 3176 8107
      3174 8111 3172 8113 3162 8113
TIME...MOT...LOC 0308Z 248DEG 13KT 3163 8120

$$

BSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:18 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 11, 8:18 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT SUN SEP 11 2011

.SYNOPSIS...
A WEAK INLAND SURFACE TROUGH WILL SHIFT INTO THE AREA TONIGHT.
AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST TONIGHT
AND MOVE THROUGH THE REGION EARLY MONDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
THE MAIN CONCERN FOR THE NEAR TERM FORECAST PERIOD IS THE
POTENTIAL FOR NIGHTTIME SHOWERS/THUNDERSTORMS TO DEVELOP MAINLY
ACROSS COASTAL GEORGIA COUNTIES. A PROMINENT UPPER TROUGH
CURRENTLY STRETCHING FROM THE OHIO TO LOWER MISSISSIPPI VALLEYS
WILL STEADILY TRACK TOWARD THE EAST COAST LATE TONIGHT INTO MONDAY
MORNING. DYNAMICS WILL IMPROVE WITH THIS FEATURE...AS THE FORECAST
AREA WILL BE JUST DOWNSTREAM OF ROBUST SHORTWAVE ENERGY. IN
ADDITION...THE SOUTHEAST STATES WILL BECOME LOCATED WITHIN THE
RIGHT REAR QUADRANT OF A 90 KT NORTH/SOUTH ORIENTED UPPER JET BY
DAYBREAK MONDAY. SUCH WELL-DEFINED SYNOPTIC SCALE FORCING WOULD
SUPPORT ORGANIZED CONVECTION...HOWEVER THERE REMAINS QUITE A BIT
OF UNCERTAINTY REGARDING THE POTENTIAL FOR ANY SHOWERS/THUNDERSTORMS
TO ACTUALLY IMPACT THE FORECAST AREA DURING THIS TIME.

A SUBTLE INLAND SURFACE TROUGH WILL BE SHIFTING TOWARD THE COAST
AT THE SAME TIME THAT THE TROUGH ALOFT IS MOVING TOWARD THE
REGION FROM THE WEST. THE UPPER FEATURE COULD ALSO INFLUENCE THE
WESTWARD SHIFT OF AN OFFSHORE BAROCLINIC ZONE/STATIONARY BOUNDARY.
THIS WOULD ALLOW ADDITIONAL MOISTURE AND CONVERGENCE TO SLIP INTO
MAINLY THE COASTAL WATERS AND SOUTHEAST GEORGIA ZONES TONIGHT.
ALTHOUGH THERE REMAIN SOME DIFFERENCES BETWEEN MODEL PRECIPITATION
FIELDS...CONSENSUS KEEPS THE BULK OF CONVECTION TO THE SOUTH AND
EAST. PREFER TO INDICATE JUST A SLIGHT CHANCE FOR CONVECTION FROM
ABOUT FRIPP AND HUNTING ISLAND SOUTH TO TYBEE ISLAND...THEN SOUTH
AND SOUTHWEST TO MCINTOSH AND LONG COUNTIES. CONSIDERING THE
AFOREMENTIONED ENHANCED DYNAMICS...ISOLATED STRONG STORMS ARE
POSSIBLE IF CONVECTION CAN DEVELOP OVER THE AREA. HOWEVER THE
NOCTURNAL TIMING IS CLIMATOLOGICALLY UNFAVORABLE DUE TO THE LOSS
OF DIURNAL INSTABILITY AND LOWER LAPSE RATES.

LOW TEMPERATURES WILL BE A FEW DEGREES WARMER THAN PREVIOUS NIGHTS
AS THE MODERATING TEMPERATURE TREND CONTINUES...ESPECIALLY GIVEN
AN INCREASE IN CLOUD COVER TO THE SOUTH AND EAST. EXPECT
TEMPERATURES TO FALL INTO THE 60S FOR MOST AREAS AWAY FROM THE
IMMEDIATE COASTLINE. MODEL GUIDANCE CONTINUES TO SUGGEST THAT
PATCHY FOG COULD DEVELOP DURING THE EARLY MORNING HOURS...YET
PREFER TO KEEP FOG OUT OF THE FORECAST AT THIS TIME DUE TO
UNCERTAINTIES IN COVERAGE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A WEAK SURFACE PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE
SHORT TERM PERIODS...WITH THE MAIN WEATHER FEATURE OF NOTE BEING A
STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA ON MONDAY. MODEL
SOLUTIONS DON/T SHOW AN ABUNDANCE OF DEEP MOISTURE OVER THE REGION
ON MONDAY...BUT WITH SUFFICIENT MOISTURE POOLING ALONG THE SEA
BREEZE AND MID/UPPER LEVEL QG FORCING ASSOCIATED WITH THE SHORTWAVE
TROUGH HOLDING ON THROUGH MID AFTERNOON...CAN/T RULE OUT AN ISOLATED
THUNDERSTORM OR TWO. WILL CONFINE SLIGHT CHANCE POPS GENERALLY ALONG
AND EAST OF INTERSTATE 95...AND PRIMARILY DURING THE AFTERNOON
HOURS. BY EARLY MONDAY EVENING FORCING FOR ASCENT WILL HAVE SHIFTED
OFFSHORE...LEAVING THE AREA IN A REGION OF SUBSIDENCE THROUGH
WEDNESDAY. WITH NO ADDITIONAL FORCING MECHANISM FOR ASCENT BESIDES
THE SEA BREEZE EACH AFTERNOON TUESDAY AND WEDNESDAY...PROBABILITIES
FOR ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT APPEAR TOO LOW TO
MENTION IN THE FORECAST. THEREFORE...WILL KEEP THE FORECAST RAIN
FREE MONDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO
RUN ABOVE NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM FORECAST PERIOD CONTINUES TO REVOLVE AROUND A STRONG
COLD FRONT THAT IS EXPECTED TO BE PUSHED SOUTHWARD INTO THE REGION
BY A STRONG AREA OF HIGH PRESSURE LATE IN THE WEEK. THIS AREA OF
CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS AND
UPPER MIDWEST THROUGH FRIDAY...EVENTUALLY SETTLING OVER THE
NORTHEAST BY THE WEEKEND. IN FACT...THE GFS ENSEMBLE SHOWS THIS AREA
OF HIGH PRESSURE BEING ON THE ORDER OF 2 STANDARD DEVIATIONS ABOVE
NORMAL AS IT MOVES EASTWARD THROUGH THE WEEKEND. WHILE THE 00Z/11
GFS AND THE 12Z/10 ECMWF HANDLE THE TRACK OF THE HIGH REASONABLY
SIMILAR...THE DIFFER A GOOD DEAL ON THE COLD FRONT AND THE BAND OF
MOISTURE ASSOCIATED WITH IT. THE GFS PUSHES THE MOISTURE ASSOCIATED
WITH THE FRONT FURTHER SOUTH AND FASTER WITH WHAT LOOKS LIKE A DRY
WEDGE EAST OF THE APPALACHIANS BY SATURDAY. SO...CONFIDENTLY PICKING
THE HIGHEST POP PERIOD AT THIS JUNCTURE IS DIFFICULT. I HAVE PICKED
OUT THE FRIDAY/FRIDAY NIGHT TIME PERIOD AS THE BEST CHANCE FOR
PRECIP...GIVEN THAT IS WHEN THE BEST MOISTURE MOVES THROUGH ON BOTH
MODELS...THOUGH I HAVE LIMITED POPS TO LOW END CHANCE AT BEST. TEMPS
DO FEATURE A COOLING TREND...WITH UPPER 70S FOR HIGHS POSSIBLE BY
THE WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHEAST GEORGIA TONIGHT WITH THE APPROACH OF AN UPPER LEVEL
DISTURBANCE AND SURFACE TROUGH FROM THE WEST. WHILE THIS
CONVECTION IS MAINLY EXPECTED TO REMAIN SOUTH AND EAST OF THE KSAV
TERMINAL...MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO STREAM
ACROSS THE AREA. SHALLOW GROUND FOG RESULTING IN MVFR VISIBILITIES IS
POSSIBLE TOWARD DAYBREAK AT BOTH KCHS AND KSAV GIVEN INCREASED LOW
LEVEL MOISTURE AND LIGHT WINDS. HOWEVER IF THE CLOUD COVER LINGERS THEN
THE POTENTIAL WOULD BE MINIMAL AND WILL THEREFORE LEAVE OUT OF THE
TAF UNTIL CONFIDENCE INCREASES. ISOLATED CONVECTION IS POSSIBLE AS
WELL DURING THE AFTERNOON...MAINLY ALONG THE SEA BREEZE. MOISTURE
AND CONVERGENCE APPEARS GREATEST ACROSS SOUTHEAST SOUTH
CAROLINA...SO HAVE INCLUDED MENTION OF CB AFTER 19Z AT KCHS.

EXTENDED AVIATION OUTLOOK...THERE IS A SMALL CHANCE FOR REDUCTIONS
TO CIGS/VSBYS IN STRATUS OR FOG AROUND DAYBREAK TUESDAY THROUGH
THURSDAY. HIGHER PROBABILITIES FOR REDUCTIONS TO CIGS/VSBYS ON
FRIDAY AS A COLD FRONT DROPS INTO THE REGION.

&&

.MARINE...
A FAIRLY LIGHT PRESSURE GRADIENT WILL KEEP WIND SPEEDS 15 KT OR
LESS THROUGH TONIGHT. LIGHT SOUTHERLY FLOW IS EXPECTED TO DEVELOP
ACROSS ALL WATERS THIS EVENING...BEFORE STEADILY VEERING OFFSHORE
WITHIN LAND BREEZE CIRCULATIONS. MOST WAVE ENERGY WILL BE
DOMINATED BY A LINGERING BACK SWELL AROUND 10 SECONDS...WITH
COMBINED SEAS NO HIGHER THAN 3 FT IN THE OUTER WATERS.

THE PRESSURE PATTERN OVER THE AREA WILL REMAIN WEAK THROUGH
WEDNESDAY AND WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA. LONG
PERIOD SWELL FROM TROPICAL CYCLONE MARIA COULD IMPACT THE LOCAL
WATERS TUESDAY THROUGH THURSDAY. DEPENDING ON THE INTENSITY OF
MARIA...SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS MAY BECOME
NECESSARY. BY LATE IN THE WEEK...OPERATIONAL MODELS SHOW THE
PRESSURE GRADIENT TIGHTENING CONSIDERABLY OVER THE LOCAL WATERS AS
HIGH PRESSURE BUILDS OVER THE NORTHEAST. SMALL CRAFT WINDS AND SEAS
COULD BE REACHED DURING THIS TIME PERIOD.

RIP CURRENTS...A 2 FT SWELL CAN STILL BE IDENTIFIED IN BUOY
REPORTS...WITH PERIODS AVERAGING AROUND 9 TO 10 SECONDS. GIVEN
THAT IT IS A NICE WEATHER DAY...ALONG WITH THE APPROACHING FULL
MOON AND A 10 TO 15 MPH SEA BREEZE...WILL SHOW A MODERATE RISK OF
RIP CURRENTS AT AREA BEACHES FOR THE REMAINDER OF THE AFTERNOON.

THE COMBINATION OF SWELL PRODUCED BY OFFSHORE TROPICAL CYCLONE
MARIA AND THE FULL MOON...MAY ENHANCE THE RISK FOR RIP CURRENTS
TUESDAY THROUGH THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 11, 4:11 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EDT SUN SEP 11 2011

GAZ117-119-139-141-SCZ048>051-120815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
411 AM EDT SUN SEP 11 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...AN INCREASED RISK OF RIP CURRENTS WILL CONTINUE
THROUGH THE MIDDLE OF THE WEEK DUE TO THE FULL MOON AND LONG
PERIOD SWELL FROM OFFSHORE TROPICAL CYCLONE MARIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-120815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
411 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 10:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT SUN SEP 11 2011

GAZ138>141-120300-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
1030 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 1100 PM EDT...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...MERIDIAN...PINE
HARBOR...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3157 8153 3179 8131 3164 8112 3163 8112
      3144 8138
TIME...MOT...LOC 0230Z 225DEG 14KT 3155 8140

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:30 PM EDTSpecial Weather StatementCHSMcIntosh30 min
Sep 11, 10:46 PM EDTSpecial Weather StatementCHSLong29 min
Sep 11, 11:05 PM EDTSpecial Marine WarningCHS85 min
Sep 11, 11:16 PM EDTSpecial Weather StatementCHSLiberty, Long29 min
Sep 11, 11:25 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh53 min
Sep 12, 12:28 AM EDTSpecial Marine WarningCHS2 hr
Sep 12, 1:26 AM EDTSpecial Marine WarningCHS2 hr
Sep 12, 2:26 AM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.